MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950040
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Fibrosis (3167)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 5 years 3 months post implant of ventrio st, patient was diagnosed with hernia recurrence, adhesions, fibrosis and mesh deformation thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-may-2012) is considered to be a best estimate.This emdr represents the ventrio st (device #2).Additional supplemental emdr was submitted to represent the ventrio st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: on (b)(6) 2012 - patient was diagnosed with incarcerated ventral incisional hernia thereby underwent laparoscopic repair with the implant of two ventrio st (device #1 & device #2).Per operative notes, ¿a large amount of adhesions were taken down from the abdominal wall.A ventrio st (device #1) was placed and secured using sutures.Then a ventrio st (device #2) was placed at the lower point of the hernia defect and secured by sutures.¿ on (b)(6) 2018 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with the implant of ventrio st (device #3) and removal of ventrio st (device #1 & device #2).Per operative notes, ¿numerous dense adhesions in the right upper quadrant were taken down.There was a small hernia defect identified in an area where the ventrio st (device #1 & device #2) had curled inward away from the abdominal wall was removed.Then a ventrio st (device #3) was placed and secured by sutures.¿ attorney alleges that the patient had adhesions, pain, hernia recurrence, infection and emotional injuries.It was also alleged that the patient had mesh had curled inward away from the abdominal wall.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21363282
Report Number1213643-2025-090075
Device Sequence Number8416751
Product Code FTL
UDI-Device Identifier00801741031533
UDI-Public(01)00801741031533(17)140528(10)HUWE0649
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2014
Device Catalogue Number5950040
Device Lot NumberHUWE0649
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight109 KG